My psychiatrist keeps wanting me to start taking a very low dose of Risperidone for my anxiety and racing thoughts. I have ADD and Social Anxiety, mild depression. I already take Escitalopram 15 mg daily and .25 mg of Clonazepam daily (a low dose). I've been on many kinds of anti-depressants in the past, and I didn't tolerate Ritalin well at all. He thinks the Risperidone will be the best thing for me, but I don't see those side effects of that drug as being ideal and I am worried that even on a small dose of Risperidone, I'll get these horrible side effects, and what if they aren't reversable?
Can a very low dose of Risperidone taken daily cause tardive dyskinesia?
- 7 Feb 2015 by Candice2
- 7 Feb 2015
- depression, tardive dyskinesia, anxiety, attention-deficit hyperactivity disorder (adhd), social anxiety disorder, generalized anxiety disorder, escitalopram, risperidone, dosage, psychiatry
I have borderline personality disorder and PTSD plus depression. I took Risperdone .25 mg witch is the lowest dose possible for two years with no problems until a few months ago. I started having muscle twitching in my arms. Then it progressed to my eyes squinting often without me intention. I quit taking the Risperdone because I feared I was developing tardive dyskenisia. Once I stopped, the symptoms got WAY worse. I now have moderate tardive dyskenisia with winking, blinking, grimacing, shaking in my hands, and raising my eye brows hundreds of times per day. So, Risperdone may be less likely to cause TD, but nonetheless it definitely can still cause it. I am very depressed about this, and it affects my quality of life. I am a recluse because of the way people look at me now. Plus my face hurts all the time.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - I am 27 years old and suffering from severe social
Posted 9 May 2010 • 1 answer
Posted 24 Dec 2010 • 1 answer
Posted 19 May 2011 • 3 answers
Posted 6 May 2013 • 3 answers
Posted 17 Apr 2014 • 1 answer